Alert archive / Texas / Special Weather Statements in 2016
Special Weather Statement, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this special weather statement at Jun 2, 2016, 4:13 PM CDT for Real County, Texas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2016, 4:13 PM CDT (21:13 UTC)
- Expired
- Jun 2, 2016, 5:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Austin/San Antonio, TX
County Real County, TX
The radar
The Laughlin AFB radar (KDFX), 97 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDLF), launched 12:00Z, 9.2 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -259 J/kg
- Mixed-layer LCL
- 999 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
200
WWUS84 KEWX 022113
SPSEWX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
413 PM CDT THU JUN 2 2016
TXZ185>187-022200-
BANDERA TX-REAL TX-KERR TX-
413 PM CDT THU JUN 2 2016
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL KERR...NORTHWESTERN
BANDERA AND NORTHEASTERN REAL COUNTIES UNTIL 500 PM CDT...
AT 413 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14
MILES NORTHWEST OF LOST MAPLES STATE PARK...OR 18 MILES NORTH OF
LEAKEY...MOVING SOUTHEAST AT 20 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LOST MAPLES STATE PARK AND PRADE RANCH.
LAT...LON 2990 9946 2974 9962 2999 9992 3008 9979
3008 9976 3009 9976
TIME...MOT...LOC 2113Z 310DEG 15KT 2999 9977
$$
AATWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Jun 2, 12:55 PM CDT, 3 hours 18 minutes earlier.
Area forecast discussion, Jun 2, 12:55 PM CDT, 3 hours 18 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 1255 PM CDT THU JUN 2 2016 .AVIATION... Most areas in VFR although AUS is holding onto MVFR. The upper low is moving into the region so looking for an increase in cu development and some SH and Isolated TS. Have but mention of VCSH for now to handle this situation. Front is moving toward Bexar County and SAT so will see a slight increase in NW winds as well. Low confidence forecast with what the upper low will be doing but am banking on some mostly VFR with MVFR tomorrow morning. With a low confidence forecast with regards to precipitation, will hold off on any mention of precip tomorrow. && .PREV DISCUSSION... /ISSUED 1120 AM CDT THU JUN 2 2016/ UPDATE... We have updated the forecast to reduce rain chances across the region into the early afternoon hours. For the late afternoon, current thinking is we could see additional development of showers and thunderstorms with an upper low centered over Val Verde county. We will continue to evaluate model data and radar trends for this afternoon. Otherwise, we have adjusted hourly temperatures, dew points and winds to better reflect recent observational trends. High temperatures have also been adjusted upward slightly to account for more sunshine than previously anticipated. PREV DISCUSSION... /ISSUED 635 AM CDT THU JUN 2 2016/ AVIATION... Showers and thunderstorms continue to affect the I-35 terminals this morning. However, the back edge of the rain shield is moving from southwest to northeast and should be clear of the San Antonio sites by 1230z. Austin should be clear of the rain shield around 15z. Observations behind the rain are picking up on VFR conditions and will show this trend in the TAFs. Hi-res models do show some scattered activity this afternoon and will introduce VCSH. Can't rule out additional activity for the remainder of the TAF period but will not mention anything else at this time. Guidance shows VFR will continue overnight and will not mention any MVFR/IFR beyond this morning. PREV DISCUSSION... /ISSUED 155 AM CDT THU JUN 2 2016/ SHORT TERM (Today through Friday)... Nocturnal MCS has developed across the southwest CWA this morning. The MCS should sustain itself through the morning hours as it moves eastward, in an increasingly divergent upper level pattern across South-Central Texas east of the approaching upper level low per current RAP analysis and forecast. 18Z/00Z Texas Tech 4KM WRF along with 00Z SPC 4KM WRF seem to be the closest initialized hi resolution models and have a decent handle with where convective complex is now. Expansion in convective activity is possible ahead of the MCS across the northern and eastern CWA through the morning hours. Rainfall rates of 2-3 inches per hour have been observed so far across western CWA with this complex, and these rates farther northeast through the morning will likely result in flash flooding issues, given the antecedent soil conditions. This could especially be dangerous overnight and during the morning commute where both the aforementioned hi resolution models depict enhancement through the I-35 corridor and eastward. We continue to stress the high potential for flash flooding and message Turn Around, Don't Drown. Behind the departing MCS, and after recovery, re-development of storms are possible this afternoon back through the Hill Country and Edwards Plateau, closer to the mid level trough axis. May be a brief lull in convective activity after sunset, with possible overnight re-development of isolated to scattered storms closer to the core of the mid and upper level low through central Texas and the Hill Country. With the mid and upper level low stalled in the vicinity of the northeast CWA on Saturday, chances for showers and storms will expand outward away from the center during the daytime across much of the CWA. The Flash Flood Watch continues through tonight. The day shift will determine whether or not an expansion in time is needed. Additional rainfall totals today through Saturday are generally forecast to be 2-4 inches with isolated amounts up to 8 inches. LONG TERM (Friday Night through Wednesday)... The mid and upper level low will elongate southwestward Friday night into Saturday and maintain good chances for showers and storms across the region. Localized heavy downpours are a possibility through Saturday. The GFS and now the ECMWF are indicating the low opening into an elongated trough axis and moving southeast of the area Sunday into Monday. Higher POPs Sunday into Monday will be primarily confined to the southeast counties, with a dry forecast thereafter. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 80 66 81 66 81 / 100 50 60 50 60 Austin Bergstrom Intl Airport 80 65 81 65 81 / 100 50 60 40 60 New Braunfels Muni Airport 80 66 83 66 81 / 100 50 60 40 60 Burnet Muni Airport 78 64 78 64 79 / 100 50 60 50 60 Del Rio Intl Airport 84 67 86 67 88 / 80 30 30 30 40 Georgetown Muni Airport 79 65 78 65 80 / 100 50 60 50 60 Hondo Muni Airport 81 64 82 66 82 / 100 40 50 40 60 San Marcos Muni Airport 79 65 81 65 80 / 100 50 60 40 60 La Grange - Fayette Regional 81 67 81 67 81 / 100 50 60 50 60 San Antonio Intl Airport 80 66 82 67 81 / 100 50 60 40 60 Stinson Muni Airport 82 66 84 68 82 / 100 50 50 40 60 && .EWX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Friday morning for the following counties: Atascosa...Bandera...Bastrop...Bexar...Blanco...Burnet... Caldwell...Comal...De Witt...Dimmit...Edwards...Fayette...Frio... Gillespie...Gonzales...Guadalupe...Hays...Karnes...Kendall...Kerr... Kinney...Lavaca...Lee...Llano...Maverick...Medina...Real...Travis... Uvalde...Val Verde...Williamson...Wilson...Zavala. && Mesoscale/Aviation...09 Synoptic/Grids...24 Public Service/Data Collection...Williams
Hazardous weather outlook, Jun 2, 3:26 PM CDT, 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 326 PM CDT THU JUN 2 2016 TXZ171>173-183>194-202>209-217>225-228-032030- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 326 PM CDT THU JUN 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT. A FLASH FLOOD WATCH IS IN EFFECT THROUGH FRIDAY AFTERNOON FOR ALL OF SOUTH CENTRAL TEXAS. ADDITIONAL STORMS ARE POSSIBLE OVERNIGHT TONIGHT AND ARE CAPABLE OF PRODUCING BRIEF HEAVY RAINS WITH RATES OF OVER 2 INCHES PER HOUR. THESE RATES IN COMBINATION WITH SATURATED SOILS WILL RESULT IN RAPID FLASH FLOODING. ALSO...RAPID RISES ON ALREADY ELEVATED RIVERS AND STREAMS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ON FRIDAY INTO SATURDAY WILL BECOME MORE ISOLATED TO SCATTERED ON SUNDAY. LOCALLY HEAVY RAINS WILL BE POSSIBLE...HOWEVER THIS POTENTIAL SHOULD WANE BY NEXT WEEK. IN ADDITION TO THE HEAVY RAIN AND FLOOD THREAT...A FEW STORMS COULD BRIEFLY BECOME STRONG TO SEVERE WITH HAIL UP TO 1 INCH AND 60 MPH WINDS POSSIBLE. PLEASE STAY TUNED FOR FURTHER UPDATES ON IMPACTS AND POTENTIAL HAZARDS DURING THIS WEATHER EVENT. .SPOTTER INFORMATION STATEMENT... PLEASE REPORT ANY SEVERE WEATHER OR FLOODING TO THE NATIONAL WEATHER SERVICE.
In the hours before
Special weather statement, Jun 2, 3:33 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
333 PM CDT THU JUN 2 2016
TXZ205-022115-
BEXAR TX-
333 PM CDT THU JUN 2 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BEXAR COUNTY UNTIL 415 PM
CDT...
AT 332 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
SAN ANTONIO...MOVING EAST AT 20 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SAN ANTONIO...SCHERTZ...KIRBY...ALAMO HEIGHTS...WINDCREST...TERRELL HILLS...
OLMOS PARK...ST. HEDWIG...CONVERSE...CASTLE HILLS...BALCONES HEIGHTS...
FRIENDLY CORNER...SAYERS...ADKINS AND MARTINEZ.
LAT...LON 2936 9858 2951 9858 2952 9820 2951 9820
2951 9819 2937 9820 2933 9823
TIME...MOT...LOC 2032Z 270DEG 17KT 2944 9850
AATLocal storm report, Jun 2, 3:41 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
341 PM CDT THU JUN 02 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0328 PM HAIL 9 W GONZALES 29.51N 97.60W
06/02/2016 E0.25 INCH GONZALES TX PUBLIC
&&
EVENT NUMBER EWX1600561
EMPSpecial weather statement, Jun 2, 4:13 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
413 PM CDT THU JUN 2 2016
TXZ185>187-022200-
BANDERA TX-REAL TX-KERR TX-
413 PM CDT THU JUN 2 2016
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL KERR...NORTHWESTERN
BANDERA AND NORTHEASTERN REAL COUNTIES UNTIL 500 PM CDT...
AT 413 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14
MILES NORTHWEST OF LOST MAPLES STATE PARK...OR 18 MILES NORTH OF
LEAKEY...MOVING SOUTHEAST AT 20 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LOST MAPLES STATE PARK AND PRADE RANCH.
LAT...LON 2990 9946 2974 9962 2999 9992 3008 9979
3008 9976 3009 9976
TIME...MOT...LOC 2113Z 310DEG 15KT 2999 9977
AATThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 7:01 PM CDT | Special Weather Statement | EWX | Comal | 44 min |
| Jun 1, 7:08 PM CDT | Severe Thunderstorm Warning | EWX | Bexar, Comal, Guadalupe | 37 min |
| Jun 1, 7:14 PM CDT | Special Weather Statement | EWX | Val Verde | 46 min |
| Jun 1, 7:31 PM CDT | Areal Flood Advisory | EWX | Val Verde | 3 hr |
| Jun 1, 7:49 PM CDT | Special Weather Statement | EWX | Guadalupe | 41 min |
| Jun 1, 7:52 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 23 min |
| Jun 1, 8:23 PM CDT | Special Weather Statement | EWX | Val Verde | 52 min |
| Jun 1, 8:41 PM CDT | Special Weather Statement | EWX | Kinney | 49 min |
| Jun 1, 9:03 PM CDT | Special Weather Statement | EWX | Kinney | 42 min |
| Jun 1, 9:19 PM CDT | Special Weather Statement | EWX | Val Verde | 41 min |
| Jun 1, 9:46 PM CDT | Special Weather Statement | EWX | Kinney | 44 min |
| Jun 1, 10:16 PM CDT | Severe Thunderstorm Warning | EWX | Kinney, Uvalde | 59 min |
| Jun 1, 10:18 PM CDT | Special Weather Statement | EWX | Val Verde | 57 min |
| Jun 1, 10:38 PM CDT | Severe Thunderstorm Warning | EWX | Kinney, Val Verde | 67 min |
| Jun 1, 11:09 PM CDT | Areal Flood Advisory | EWX | Val Verde | 3 hr |
| Jun 1, 11:12 PM CDT | Severe Thunderstorm Warning | EWX | Kinney, Maverick, Uvalde, Zavala | 63 min |
| Jun 1, 11:25 PM CDT | Flash Flood Warning | EWX | Kinney, Val Verde | 4 hr |
| Jun 1, 11:36 PM CDT | Severe Thunderstorm Warning | EWX | Kinney, Maverick | 54 min |
| Jun 1, 11:51 PM CDT | Severe Thunderstorm Warning | EWX | Uvalde | 54 min |
| Jun 2, 12:11 AM CDT | Flash Flood Warning | EWX | Uvalde | 4 hr |
| Jun 2, 12:30 AM CDT | Special Weather Statement | EWX | Dimmit, Maverick, Zavala | 60 min |
| Jun 2, 12:49 AM CDT | River Flood Warning | EWX | Kerr | 14 hr |
| Jun 2, 12:52 AM CDT | Areal Flood Advisory | EWX | Bandera, Medina, Real, Uvalde | 53 min |
| Jun 2, 1:15 AM CDT | River Flood Warning | EWX | Uvalde | 18 hr |
| Jun 2, 1:27 AM CDT | Special Weather Statement | EWX | Dimmit, Frio, Zavala | 63 min |
| Jun 2, 1:44 AM CDT | Flash Flood Warning | EWX | Medina, Uvalde | 4 hr |
| Jun 2, 2:05 AM CDT | Flash Flood Warning | EWX | Bexar, Comal, Guadalupe | 8 hr |
| Jun 2, 2:12 AM CDT | River Flood Warning | EWX | Medina | 20 hr |
| Jun 2, 2:12 AM CDT | River Flood Warning | EWX | Frio | 4 days |
| Jun 2, 2:41 AM CDT | River Flood Warning | EWX | Bexar | 67 hr |
| Jun 2, 2:41 AM CDT | River Flood Warning | EWX | Bexar, Wilson | 4 days |
| Jun 2, 2:59 AM CDT | Flash Flood Warning | EWX | Atascosa, Bexar, Frio, Medina | 4 hr |
| Jun 2, 4:02 AM CDT | Flash Flood Warning | EWX | Caldwell, Comal, Gonzales, Guadalupe, Hays | 3 hr |
| Jun 2, 4:16 AM CDT | Areal Flood Advisory | EWX | Gonzales, Guadalupe, Karnes, Wilson | 3 hr |
| Jun 2, 4:44 AM CDT | Areal Flood Advisory | EWX | Bandera, Gillespie, Kendall, Kerr | 3 hr |
| Jun 2, 4:49 AM CDT | Flash Flood Warning | EWX | Comal, Hays | 5 hr |
| Jun 2, 5:13 AM CDT | Flash Flood Warning | EWX | Gillespie, Kendall, Kerr, Llano | 3 hr |
| Jun 2, 5:27 AM CDT | Special Weather Statement | EWX | Blanco | 48 min |
| Jun 2, 5:49 AM CDT | Areal Flood Advisory | EWX | Medina | 3 hr |
| Jun 2, 5:57 AM CDT | Areal Flood Advisory | EWX | Travis, Williamson | 3 hr |
| Jun 2, 6:04 AM CDT | Areal Flood Advisory | EWX | Blanco, Burnet, Llano | 3 hr |
| Jun 2, 6:10 AM CDT | Areal Flood Advisory | EWX | DeWitt, Fayette, Gonzales, Lavaca | 3 hr |
| Jun 2, 6:26 AM CDT | Areal Flood Advisory | EWX | Bastrop, Caldwell, Lee, Travis, Williamson | 3 hr |
| Jun 2, 6:31 AM CDT | River Flood Warning | EWX | Bexar | 13 hr |
| Jun 2, 6:31 AM CDT | River Flood Warning | EWX | Bexar | 22 hr |
| Jun 2, 6:35 AM CDT | Flash Flood Warning | EWX | Blanco, Burnet, Llano, Travis, Williamson | 4 hr |
| Jun 2, 6:54 AM CDT | Areal Flood Advisory | EWX | Fayette | 3 hr |
| Jun 2, 7:32 AM CDT | Flash Flood Warning | EWX | Burnet, Williamson | 3 hr |
| Jun 2, 7:54 AM CDT | River Flood Warning | EWX | Blanco | 21 hr |
| Jun 2, 8:12 AM CDT | River Flood Warning | EWX | Bastrop | 57 hr |
| Jun 2, 8:58 AM CDT | River Flood Warning | EWX | Gonzales | 24 hr |
| Jun 2, 12:14 PM CDT | River Flood Warning | EWX | Williamson | 20 hr |
| Jun 2, 12:16 PM CDT | River Flood Warning | EWX | Dimmit | 4 days |
| Jun 2, 2:02 PM CDT | River Flood Warning | EWX | DeWitt | 3 days |
| Jun 2, 2:02 PM CDT | River Flood Warning | EWX | DeWitt | 5 days |
| Jun 2, 2:06 PM CDT | River Flood Warning | EWX | Karnes | 57 hr |
| Jun 2, 3:33 PM CDT | Special Weather Statement | EWX | Bexar | 42 min |
| Jun 2, 5:08 PM CDT | Special Weather Statement | EWX | Kendall | 37 min |
| Jun 2, 6:43 PM CDT | Special Weather Statement | EWX | Bexar | 47 min |
Nearby
Special Weather Statements in Texas, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.